Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 37, NWS Wilmington, NC

May 10, 2011Georgetown County, Williamsburg County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 10, 2011, 7:12 PM EDT for Georgetown County, Williamsburg County, South Carolina. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 7:12 PM EDT (23:12 UTC)
Expired
May 10, 2011, 8:15 PM EDT
In force
63 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Georgetown County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 126 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 7:29 PM EDTHAIL 2.75Andrews, SCBASEBALL SIZE HAIL DAMAGING VEHICLES IN THE AREA.
May 10, 7:30 PM EDTHAIL 2.5Andrews, SC
May 10, 7:55 PM EDTHAIL 1.751 S Andrews, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WUUS52 KILM 102312
SVRILM
SCC043-089-110015-
/O.NEW.KILM.SV.W.0037.110510T2312Z-110511T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
712 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 815 PM EDT

* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  SOFTBALL SIZE.  THIS STORM WAS LOCATED NEAR WARSAW...OR 19 MILES
  NORTHWEST OF GEORGETOWN...AND MOVING SOUTH AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   ANDREWS...
   GRAVES...
   SAMPIT...
   LAMBERT...
   NORTH SANTEE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3321 7945 3323 7946 3324 7953 3327 7957
      3329 7966 3334 7977 3335 7977 3363 7966
      3367 7932 3315 7930
TIME...MOT...LOC 2312Z 006DEG 22KT 3353 7953

$$

III
3 follow-up statements
142 
WWUS52 KILM 102339
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
739 PM EDT TUE MAY 10 2011

SCC043-089-110015-
/O.CON.KILM.SV.W.0037.000000T0000Z-110511T0015Z/
WILLIAMSBURG SC-GEORGETOWN SC-
739 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WESTERN GEORGETOWN AND SOUTHEASTERN WILLIAMSBURG COUNTIES...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO BASEBALL SIZE.  THIS STORM WAS LOCATED NEAR ANDREWS...OR
16 MILES WEST OF GEORGETOWN...MOVING SOUTH AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAVES...
SAMPIT...LAMBERT AND NORTH SANTEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3321 7945 3323 7946 3324 7953 3327 7957
      3329 7966 3334 7977 3335 7977 3363 7966
      3367 7932 3315 7930
TIME...MOT...LOC 2339Z 356DEG 20KT 3341 7956

$$

III
610 
WWUS52 KILM 102350
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
750 PM EDT TUE MAY 10 2011

SCC043-089-110015-
/O.CON.KILM.SV.W.0037.000000T0000Z-110511T0015Z/
WILLIAMSBURG SC-GEORGETOWN SC-
750 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WESTERN GEORGETOWN AND SOUTHEASTERN WILLIAMSBURG COUNTIES...

AT 746 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
LARGE DAMAGING HAIL UP TO SOFTBALL SIZE.  THIS STORM WAS LOCATED 
NEAR LAMBERT...OR 15 MILES WEST OF GEORGETOWN...MOVING SOUTH AT 25 
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH SANTEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3358 7967 3361 7932 3315 7930 3321 7945
      3323 7946 3324 7953 3327 7957 3329 7966
      3334 7977 3335 7977
TIME...MOT...LOC 2350Z 356DEG 20KT 3335 7955

$$

III
705 
WWUS52 KILM 110002
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
802 PM EDT TUE MAY 10 2011

SCC043-089-110015-
/O.CON.KILM.SV.W.0037.000000T0000Z-110511T0015Z/
WILLIAMSBURG SC-GEORGETOWN SC-
802 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WESTERN GEORGETOWN AND SOUTHEASTERN WILLIAMSBURG COUNTIES...

AT 759 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM.  THIS
STORM WAS LOCATED NEAR EARLE...OR 18 MILES EAST OF SAINT STEPHEN...
MOVING SOUTH AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAVES...
NORTH SANTEE...SAMPIT AND LAMBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3358 7967 3361 7932 3315 7930 3321 7945
      3323 7946 3324 7953 3327 7957 3329 7966
      3334 7977 3335 7977
TIME...MOT...LOC 0002Z 347DEG 25KT 3343 7961

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:08 PM EDT, 4 minutes earlier.

Area forecast discussion, May 10, 7:08 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
708 PM EDT TUE MAY 10 2011

.SYNOPSIS...
AN UPPER DISTURBANCE APPROACHING FROM THE NORTHWEST COUPLED WITH
A SURFACE BOUNDARY OVER THE AREA...COULD LEAD TO SEVERE
THUNDERSTORMS LATER THIS AFTERNOON INTO TONIGHT. LARGE
HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE THE
PRIMARY HAZARDS. HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH
MID WEEK. LOW PRESSURE AND ITS ASSOCIATED FRONTAL SYSTEM WILL
IMPACT THE AREA AS THE WEEKEND APPROACHES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...SEVERE THUNDERSTORM WATCH JUST ISSUED FOR
ENTIRE CWA THROUGH 11 PM EST. A COUPLE OF SHWRS POPPING UP JUST
SOUTH OF GEORGETOWN COUNTY LINE AND JUST TO THE NORTHWEST OF CWA SO
FAR THIS AFTN. OTHERWISE JUST A GOOD DEAL OF CU DEVELOPMENT.
DEWPOINTS UP INTO THE MID 60S REACHING INTO NORTH CAROLINA ALIGNED
CLOSELY WITH SPC SLIGHT RISK OUTLINE. SOUTHERLY WINDS CREEPING
NORTHWARD REACHING ALMOST TO NORTHERN EXTENT OF CWA AS WARM FRONT
PUSHES NORTH. TEMPS REACHING INTO 80S ACROSS INLAND SC AND CLOSER TO
80 OVER NRN SECTIONS. SPC ANALYSIS SHOWING LATEST AXIS OF MAX SFC
BASED CAPE UP TO 3000 J/KG JUST TO NC/SC STATE LINE WITH BEST CAPE
RUNNING DOWN THROUGH SOUTH CENTRAL SC. THE SOUTHERN EXTENT OF COOL
POOL ALOFT WILL PROVIDE ADDED INSTABILITY WITH STEEPER LAPSE RATES
AS WARMING AT THE SFC CONTINUES THROUGH LATE THIS AFTN.

PCP WATER VALUES WILL REACH AS HIGH AS 1.8 INCHES AS CONVECTION
FLAIRS IN WARM SECTOR FOCUSED SOUTH AND NEARBY SC/NC BORDER IN MAX
INSTABILITY INTO LATE THIS EVENING. THE FRONTAL BOUNDARY SHOULD
REMAIN A FOCAL POINT FOR CONVECTION THROUGH THE EVENING. EXPECT
PULSE TYPE STORMS WITH POSSIBLE SUPERCELL DEVELOPMENT WITH LARGE
HAIL AND DAMAGING WINDS AS PRIMARY THREATS. EXPECT MORE WIDESPREAD
CONVECTION AS PERTURBATIONS IN THE UPPER LEVEL FLOW RIDE AROUND THE
RIDGE DIVING SOUTHEAST INTO THE CAROLINAS LATER IN THE EVENING INTO
THE NIGHT TIME HOURS. MCS SHOULD PASS THROUGH AREA IN NW FLOW AROUND
UPPER RIDGE LATER THIS EVENING. SREF/GFS SHOWING BULLSEYE FOR QPF
MOVING SOUTHEAST CLOSER TO OUR SOUTHERN CWA BORDER BETWEEN 02-08Z.
STORMS SHOULD MOVE RAPIDLY FROM N-NW TO S-SE IN A NORTHWESTERLY
STEERING FLOW.

CONVECTIVE DEBRIS MAY KEEP TEMPS ELEVATED OVERNIGHT...MORE-SO
SC...WITH A COOLER ENE FLOW ANTICIPATED OVER THE NORTHERN ZONES AS
HIGH PRESSURE NOSES SOUTHWARD. READINGS SHOULD DROP TO THE MIDDLE
60S SOUTHERN ZONES AND THE MIDDLE/UPPER 50S OVER THE NORTHERN
INTERIOR. HIGH PRESSURE WILL PUSH BACK SOUTH INTO AREA BY MORNING
WITH DEEPER NORTHERLY FLOW. EXPECT SHOWER ACTIVITY TO WANE BY
DAYBREAK.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...FORECAST MCS SHOULD BE EXITING THE SYSTEM AT
THE BEGINNING OF THE PERIOD.  WEAK HIGH PRESSURE WILL RIDGE IN FROM
THE NE FOR THE REMAINDER OF WEDNESDAY INTO WEDNESDAY NIGHT.  MODEL
GUIDANCE SUGGESTS ANOTHER IMPULSE ALOFT WILL AFFECT THE AREA
THURSDAY.  OTHER THAN RESIDUAL POPS WEDNESDAY AM FOR DEPARTING
MCS...THE REMAINDER OF WEDNESDAY AND WEDNESDAY NIGHT LOOK TO BE
DRY.  HAVE CARRIED CHC TO SLIGHT CHC POPS FOR THURSDAY INTO THE
EVENING.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...LOW-CONFIDENCE FORECAST IN A POTENTIALLY
UNSETTLED WEATHER PATTERN THROUGH MUCH OF THE EXTENDED. UPPER RIDGE
OVERHEAD ON FRIDAY SO WILL LIMIT POPS TO SLIGHT CHANCE. HOWEVER THE
UPPER RIDGE GETS PINCHED OFF OVER THE WEEKEND AND DEEPER SOUTHERLY
FLOW WILL WARRANT CHANCE POPS. WILL BE HARD TO TIME ANY TRIGGERING
MECHANISMS FOR CONVECTION AS A CLOSED LOW TAKES SHAPE OVER THE
MIDWEST THIS WEEKEND...AND SLOWLY WORKS ITS WAY EAST EARLY NEXT
WEEK. BAGGY SURFACE PRESSURE PATTERN WITH LOW PRESSURE OVER THE
CAROLINAS WILL MAINTAIN A DECENT MOISTURE FEED. CHANCE POPS PRETTY
MUCH ACROSS THE BOARD...AS IT APPEARS FAIRLY CERTAIN THAT IT WILL
RAIN AT SOME POINT...OR POINTS...BUT CANNOT SAY WITH ANY CONFIDENCE
WHEN THAT WILL HAPPEN. TEMPS NEAR CLIMO BY DAY AND A COUPLE
CATEGORIES ABOVE BY NIGHT...WITH CLOUDS AND PRECIP AS THE MAIN
LIMITING FACTORS.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...LARGE HAIL GOING ON RIGHT NOW...SO WILL BE BRIEF. LOOK
FOR INITIAL CONVECTION TO MOVE SOUTH WITH ANOTHER CONVECTIVE COMPLEX
EXPECTED TO ROLL THROUGH THE CWA FROM 01-05Z. BRIEF LIFR
VISIBILITIES POSSIBLE. GUSTY WINDS EXPECTED...BUT LESS THAN 30 KTS
AS A GENERAL RULE. IFR STRATUS/FOG WILL SET UP AFTER 05Z...DUE TO
ALL THE PRECIP.

WEDNESDAY...CONDITIONS IMPROVING TO VFR AT ALL TERMINALS BY MID
MORNING WITH MAINLY EAST SOUTHEAST WINDS.

EXTENDED OUTLOOK...SCATTERED AFTERNOON AND EVENING CONVECTION
POSSIBLE EACH DAY THROUGH SUNDAY. LOCALIZED IFR POSSIBLE EACH
MORNING.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...OVERALL SEAS WILL REMAIN LESS THAN 3 FT THROUGH
TONIGHT. TSTMS SHOULD DEVELOP OVER THE WATERS BY LATE THIS AFTERNOON
AND CONTINUE INTO TONIGHT AS STORMS MOVE FROM NNW TO SSE OVER THE
WATERS. THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER THIS EVENING
INTO EARLY OVERNIGHT HOURS ESPECIALLY OVER SC WATERS. YOU CAN EXPECT
HEAVY RAIN WITH TURBULENT SEAS IN AND NEAR THUNDERSTORMS. MARINERS
ARE STRONGLY ENCOURAGED TO CONSULT RADAR BEFORE HEADING OUT AS
SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON THROUGH THE
OVERNIGHT PERIOD.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...EXPECT WINDS TO HAVE A PREDOMINANTLY EASTERLY
FLOW COMPONENT THROUGH THE FORECAST PERIOD...THOUGH THERE WILL BE
SOME VARIABILITY IN DIRECTION BETWEEN NE AND SE AS THE FRONT AND
HIGH PRESSURE BATTLE FOR CONTROL OF THE AREA.  SPEEDS WILL BE LIGHT
THOUGH AS SEA HEIGHTS WILL BE 4 FT OR LESS THROUGH THE PERIOD.  NO
FLAGS.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 PM TUESDAY...LOOK FOR LIGHT ONSHORE FLOW EARLY FRIDAY...BUT
WILL BECOME MORE SOUTHERLY THROUGH THE DAY AS THE SURFACE RIDGE
SLIDES OFFSHORE. SURFACE PATTERN REMAINS QUITE BAGGY THROUGH THE
WEEKEND...SO WILL KEEP A SOUTHERLY COMPONENT THROUGHOUT. CONFIDENCE
IS QUITE LOW WITH REGARD TO ANY SHIFT IN THE WINDS...BUT THERE
REMAINS THE POTENTIAL FOR A VEERING TO WEST ON SUNDAY IF CONVECTION
CAN PUSH A BOUNDARY OFFSHORE. WINDS AND SEAS WILL REMAIN WELL BELOW
ADVISORY THRESHOLDS...WITH 15 KT AND 4 FT AS THE UPPER LIMIT AT THIS
POINT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RGZ
SHORT TERM...SRP
LONG TERM...SRP
AVIATION...43
Hazardous weather outlook, May 10, 3:35 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT TUE MAY 10 2011

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-111945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
335 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT.
A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT
APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA INTERIOR
IS THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE...
ESPECIALLY HEADING INTO LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ250-252-254-256-111945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
335 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT.
A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT
APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA WATERS
ARE THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE
COASTAL WATERS THROUGH LATE THIS EVENING INTO EARLY OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 10, 6:59 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
659 PM EDT TUE MAY 10 2011

NCZ087-096-099-110000-
ROBESON-COLUMBUS-BLADEN-
659 PM EDT TUE MAY 10 2011

...A STRONG THUNDERSTORM OVER EASTERN ROBESON COUNTY...

AT 657 PM EDT...A STRONG THUNDERSTORM WAS ALONG THE ROBESON-COLUMBUS
COUNTY LINE 13 MILES NORTHWEST OF WHITEVILLE...MOVING SOUTHEAST AT
30 MPH. THIS STORM WILL CONTINUE INTO COLUMBUS COUNTY...AND ALSO
AFFECT SOUTHWEST BLADEN COUNTY THROUGH 8 PM.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING HAIL AND FREQUENT
LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE WHITEVILLE...
ABBOTTSBURG...BETHEL...BLADENBORO...BOARDMAN...BUGHILL...CHADBOURN...
CRUSOE ISLAND...DULAH...ELKTON...EVERGREEN AND HALLSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3428 7826 3426 7823 3423 7824 3421 7829
      3420 7837 3419 7837 3414 7843 3417 7851
      3414 7855 3408 7856 3407 7855 3404 7858
      3399 7869 3457 7904 3464 7887

RAS
Local storm report, May 10, 7:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
701 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             CONWAY                  33.84N  79.06W
05/10/2011  E4.50 INCH       HORRY              SC   MEDIA

            MEDIA VIEWER REPORT SOFTBALL SIZE HAIL AT THE WALMART
            IN CONWAY

&&

EVENT NUMBER ILM1100257

SRP
Local storm report, May 10, 7:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
705 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             7 NW CONWAY             33.91N  79.15W
05/10/2011  E2.75 INCH       HORRY              SC   PUBLIC

            GOLFBALL TO BASEBALL SIZE HAIL

&&

EVENT NUMBER ILM1100258

ZOUZIAS
Local storm report, May 10, 7:09 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
709 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             8 S PAMPLICO            33.88N  79.58W
05/10/2011  E4.50 INCH       FLORENCE           SC   PUBLIC

            SOFTBALL SIZE HAIL OVER HANNAH BROKE A CAR WINDOW

&&

EVENT NUMBER ILM1100259

ZOUZIAS
Local storm report, May 10, 7:10 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
710 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             2 NE NESMITH            33.69N  79.50W
05/10/2011  E1.00 INCH       WILLIAMSBURG       SC   PUBLIC

&&

EVENT NUMBER ILM1100260

43
Local storm report, May 10, 7:12 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
712 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             CONWAY                  33.84N  79.06W
05/10/2011  E1.75 INCH       HORRY              SC   PUBLIC

            NICKEL TO GOLFBALL SIZE HAIL IN DOWNTOWN CONWAY

&&

EVENT NUMBER ILM1100261

ZOUZIAS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 4:33 PM EDTSevere Thunderstorm WarningILMHorry42 min
May 10, 5:15 PM EDTSevere Thunderstorm WarningILMHorry30 min
May 10, 5:18 PM EDTSpecial Marine WarningILM57 min
May 10, 5:27 PM EDTSevere Thunderstorm WarningILMFlorence, Marion63 min
May 10, 5:39 PM EDTTornado WarningILMHorry30 min
May 10, 5:48 PM EDTSpecial Marine WarningILM57 min
May 10, 6:13 PM EDTSevere Thunderstorm WarningILMHorry, Marion77 min
May 10, 6:19 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Williamsburg56 min
May 10, 6:31 PM EDTSpecial Marine WarningILM59 min
May 10, 6:40 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion50 min
May 10, 7:16 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Williamsburg31 min
May 10, 7:24 PM EDTSpecial Marine WarningILM66 min
May 10, 7:24 PM EDTTornado WarningILMGeorgetown, Williamsburg51 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.